Upper back muscle pain: Hi I have ongoing muscle... - Thyroid UK

Thyroid UK
110,046 members127,909 posts

Upper back muscle pain

130396
130396

Hi

I have ongoing muscle pain in my upper back, and between my shoulder blades.

It is not caused by doing anything strenuous.

Is this a hyPO symptom?

I am on t4/t3 combo

49 Replies
oldestnewest
HiddenThis reply has been deleted
130396
130396 in reply to Hidden

Hi

Here are the results of my blood test done in April at 9am

Tsh <0.03(0.35-4.94)

Ft4 13.6(9.0-19.0)

Ft3 3.6(2.6-5.75)

I am taking 100mcgs t4

Plus 15mcgs T3

I take this dose at 8am on empty stomach

The blood test was 25hrs later

Many thanks for your reply

HiddenThis reply has been deleted
130396
130396 in reply to Hidden

What about the gap of 25 hrs from taking meds until blood test?

I also worry about getting Rt3!!!

Could this be the cause of my muscle pain?

The only other symptom I have is thinned hair and loss of body hair.

I’m 66 years old

HiddenThis reply has been deleted
130396
130396 in reply to Hidden

I tried NDT about 5 years ago.

What do you think of these results with there being a 25 hr gap?

Appreciate your help

HiddenThis reply has been deleted
130396
130396 in reply to Hidden

How do you mean “odd symptoms “

HiddenThis reply has been deleted
130396
130396 in reply to Hidden

The burning skin might be from my blood condition but it’s never been confirmed

SeasideSusie
SeasideSusieAdministrator in reply to 130396

130396

Because you are on a combination of Levo and T3, your TSH will be low due to the T3.

The 25 hour gap is fine for the FT4 and that is 46% through it's range, which may or may not be where you need it, those of us on combination meds differ in where we need our FT4.

The 25 hour gap is far too much when taking T3. There should only be 8-12 hours between last dose of T3 and blood draw. So your FT3 result is giving a false low. To get an accurate picture you really need to repeat the test with the correct time gaps.

I wouldn't worry about rT3, there are many, many reasons for raised rT3 which are not thyroid connected.

Have you had the following tested

Vit D

B12

Folate

Ferritin

If so, post results and ranges for comment, if not it would be a good idea to do so.

130396
130396 in reply to SeasideSusie

Hi SeasideSusie

My ferritin was 102

Folate was 6 and was prescribed 5mg took it for a long time and stopped it about 6/7 months ago

Haven’t had Vit D tested for about 3 years

B12 was really high while taking the folate ( over 2,000)

Thanks again for your help

SeasideSusie
SeasideSusieAdministrator in reply to 130396

You need current results.

It was suggested in this thread that you test Vit D

healthunlocked.com/thyroidu...

You said you were going to ask your GP to do all the tests.

130396
130396 in reply to SeasideSusie

Yes I am going to ask Gp for these tests but I haven’t been able to get an appointment to see him as the surgery has taken on about 1500 new patients.

I’ve been trying for 3 weeks and now he’s on two weeks holiday.

SeasideSusie
SeasideSusieAdministrator in reply to 130396

In your position then, as you need to repeat the thyroid test with the correct timings and you need current vitamins, I'd do Medichecks Thyroid Check UltraVit and order it while it's on offer this bank holiday weekend

medichecks.com/thyroid-func...

Special price ends at midnight on Bank Holiday Monday.

130396
130396 in reply to SeasideSusie

Thank you SeasideSusie

So how should I dose my 15mcgs t3 for the test?

I know I can take the t4 and leave 24hrs.

Thank you for linking the Medichecks offer.

I was going to wait until Thursday for their discount Thursday but this offer sound great

SeasideSusie
SeasideSusieAdministrator in reply to 130396

There is no guarantee that the Ultravit will be included in Thyroid Thursdays offer next week. Even if it was, it's never been priced any lower than the current offer.

If you re-read your previous thread, you will see that timing of T3 dose was mentioned there

healthunlocked.com/thyroidu...

130396
130396 in reply to SeasideSusie

I’m glad you gave me that link for Medichecks.

Like I said I was going to wait until Thursday but I’m going to do it with this offer,

I’ve also passed it on to my friend so thank you

HiddenThis reply has been deleted
130396
130396 in reply to Hidden

I take Activis Levo and Mercury Pharma t3

I am not on antidepressants ( I don’t have depression)

The medications I take are

Levothyroxine 100mcgs

Liothyronine 15mcgs

Hydroxycarbamide ( a chemo drug)

Nortriptyline 20mcgs ( for burning skin)

I didn’t know we had to keep to one threaf

HiddenThis reply has been deleted
130396
130396 in reply to Hidden

I’ve not been on Lyrica for about 5 years.

That was given to me as a trial for the burning skin.

I have to be in the chemo drug and I don’t have any side effects from it and my thyroid levels have remained the same since taking it.

Same as Nortriptyline hasn’t changed the thyroid levels.

I’m on a very very low dose

SeasideSusie
SeasideSusieAdministrator in reply to 130396

"I’ve not been on Lyrica for about 5 years."

It might be an idea to update your profile. Members often check profiles to try and get information that might help them give a more helpful reply.

130396
130396 in reply to SeasideSusie

I’ll do that now

130396
130396 in reply to SeasideSusie

I’ve updated my profile

Hidden
Hidden in reply to 130396

These ADs aren’t known to affect thyroid levels.

130396
130396 in reply to Hidden

Thank you.

I did look into Nortriptyline and thyroid before I started it.

It doesn’t appear to have affected my levels

Rose

Hidden
Hidden in reply to Hidden

Lyrica is not an antidepressant. It’s an anticonvulsant used off label for the burning skin of neuropathy and fibromyalgia.

HiddenThis reply has been deleted
Hidden
Hidden in reply to Hidden

Sorry to interrupt your usual vitriol- but could I refer you back to your above post in which your first sentence clearly states that Lyrica is an antidepressant.

HiddenThis reply has been deleted
Hidden
Hidden in reply to Hidden

We’ve had this conversation before RFU and I completely share and respect your views. I am a victim of cascade prescribing and have contributed to the work of Dr David Healey on that subject.

That said, if OP doesn’t know your sub text and wider agenda, your comments aren’t always clear.

130396
130396 in reply to Hidden

What does OP mean please?

Hidden
Hidden in reply to 130396

Original Poster (You😊).

helvella
helvellaAdministrator in reply to 130396

You. Original poster.

HiddenThis reply has been deleted
Hidden
Hidden in reply to Hidden

I know that RFU

I respect your knowledge and your desire to help folks. You e given me some excellent advice.

But it doesn’t always come over like that ....

130396
130396 in reply to Hidden

And where do you find a professor of general medicine?

HiddenThis reply has been deleted
130396
130396 in reply to Hidden

I’m in the uk

Hidden
Hidden in reply to 130396

When you find one can you send them to me 🙃

I’m sick to my back teeth - literally

Hidden
Hidden

It might be as well to try another HU forum. Like me you have complex medical issues.

You may get a more sympathetic response.

130396
130396 in reply to Hidden

Thank you so much for your kind reply to me

Hidden
Hidden in reply to 130396

It’s a pleasure Rose. Civility costs nothing.

130396
130396 in reply to Hidden

Thank you 😊

What other forum would you suggest

You may also like...